Tramadol-induced Stevens-Johnson syndrome

Authors

  • Piyakan Limtanyakul Division of Dermatology, Department of Medicine, Faculty of Medicine, Srinakharinwirot University
  • Piyakorn Poonyam Division of Dermatology, Department of Medicine, Faculty of Medicine, Srinakharinwirot University
  • Rithee Smithrithee Division of Dermatology, Department of Medicine, Faculty of Medicine, Srinakharinwirot University
  • Mana Taweevisit Department of Pathology, Faculty of Medicine, Chulalongkorn University

Keywords:

Stevens-Johnson syndrome, Toxic epidermal necrolysis, Tramadol

Abstract

Stevens-Johnson syndrome and toxic epidermal necrolysis are acute and severe life-threatening allergic reactions. Their incidences in Thailand may be underestimated due to a lacking of reports. The etiologies of Stevens-Johnson syndrome/toxic epidermal necrolysis are numerous; drugs are the
most important causes. Not only well-known drugs, e.g. antibiotics, antiepileptics and NSAIDs, but also any drugs can be the cause of Stevens-Johnson syndrome/toxic epidermal necrolysis. Hereby we report a 20 years old Thai male presenting with high-grade fever with extensive detachment of epidermis
and erosion of mucocutaneous membrane for 3 days. The patient had taken tramadol. The dermatopathology was compatible with Stevens-Johnson syndrome. The serology revealed positive dengue Immunoglobulin G. The final diagnosis was dengue fever with Stevens-Johnson syndrome.
We report a case of Stevens-Johnson syndrome from tramadol.

 

ผู้ป่วยแพ้ยาลักษณะ Stevens-Johnson syndrome จาก tramadol

Stevens-Johnson syndrome และ Toxic epidermal necrolysis ปฏิกริยาภูมิแพ้อย่างเฉียบพลันและรุนแรง อุบัติการณ์ของภาวะนี้ในประเทศไทยอาจต่ำกว่าความเป็นจริงเนื่องจากไม่ค่อยมีการรายงาน ภาวะ Stevens-Johnson syndrome และ Toxic epidermal necrolysis เกิดได้จากหลายสาเหตุ ไม่เพียงแต่กลุ่มยาที่ทราบกันดีอยู่แล้ว เช่น กลุ่ม ยาปฏิชีวนะ กลุ่มยากันชัก และยาต้านการอักเสบที่ไม่ใช่สเตรียรอยด์เท่านั้น ยาอื่นๆ สามารถเป็นสาเหตุของภาวะนี้ได้ เช่นกัน การศึกษานี้เป็นรายงานผู้ป่วยชายไทยอายุ 20 ปีมาพบแพทย์ด้วยไข้สูงร่วมกับผื่นผิวหนังและเยื่อบุลอกเป็นบริเวณ กว้างมา 3 วัน ก่อนหน้านี้ผู้ป่วยได้รับประทานยา tramadol ผลการตรวจชิ้นเนื้อเข้าได้กับภาวะ Stevens-Johnson syndrome ผลการตรวจเลือดพบว่ามีภูมิคุ้มกันชนิดอิมมูโนโกบูลิน G ต่อเชื้อเด็งกี่ โดยสรุปผู้ป่วยรายนี้เกิด StevensJohnson syndrome จากการแพ้ยา tramadol

Downloads

Download data is not yet available.

Downloads

Published

2014-01-22

Issue

Section

Case Report/Series (รายงานผู้ป่วย)